MAUDE Adverse Event Report: ARTHREX, INC. DRIVER, BIOCOMPOSITE QUICK CONNECT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRIVER, BIOCOMPOSITE QUICK CONNECT; ORTHOPEDIC MANUAL SURG INSTR
Model Number DRIVER, BIOCOMPOSITE QUICK CONNECT
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 1/9/2024, it was reported by a sales representative via (b)(4) that an ar-1996cd-1 driver, biocomposite interference screw, quick connect was unable to pass wire through.This was discovered during an unspecified time, with no reported patient harm.
 
Event or Problem Description
Additional information was received on 2/9/2024: this was discovered during an acl reconstruction procedure.When the surgeon went to load the ar-1996cd-1 driver onto the nitnol wire, it would not advance.The driver had never been used before.They opened another new set and tried a different ar-1996cd-1, and it went up the nitnol wire with no issue.Additional information was received on 2/12/2024: per the agency manager: "i did try to run numerous wires front to back on both drivers.The new driver we tried to use interoperative was also handled by both the scrub tech and dr moser.They were at the stage of needing a screw so they were both determined to figure out how to get that driver up the nitnol wire.I had spd keep the driver out of the set so i could mess with it myself and i tried running multiple nitnol wires from the back and through the driver tip.When the replacement driver came in i did the same which is why i took a picture of the drivers so you could see.It's a tiny hole to look down but i suspect there is a metal edge that may be blocking the wires within those drivers.It's the only thing that makes sense.They were both taken directly out of the packages brand new.One was sterilized and tried in surgery for the first time and the other was a replacement straight from arthrex.".
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6 the complaint was confirmed.One unpacked ar-1996cd-1 serial/batch number (b)(6) was received for evaluation.Inspection of the cannulated shaft with pin gauge by drawing c0379 at revision 12.Diameter ø.048 ±.005 (tip of the shaft) found that pin gauge ø.043 does not pass throughout the entire cannulate shaft.Fail.Measurement of diameter ø.096 ±.005 found no issues; the go ø.091 pin gauge went inside the shaft without issue.However, it was also observed that the pin gauge no go ø.101 went inside the shaft at the quick connect male end.Per drawing c0379 at revision 12.Inspection requirements.Qsd-000100229 (mad-8.2.4.2-2c).General inspection standard at revision 101.0.Section mad-8.2.4.2-2c.Section.Drivers for torque inserted implants.Requirement 3.The go pin must pass through the entire cannulation where applicable.A supplier manufacturing process issue is the most likely cause for the reported failure.Refer to ncr-24852.

Brand Name
DRIVER, BIOCOMPOSITE QUICK CONNECT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18614178
Report Number1220246-2024-00637
Device Sequence Number11355139
Product Code LXH
UDI-Device Identifier00888867025714
UDI-Public00888867025714
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER, BIOCOMPOSITE QUICK CONNECT
Device Catalogue NumberAR-1996CD-1
Device Lot Number47322331
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown